Alert archive / Massachusetts / Snow Advisories in 2008
Snow Advisory 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow advisory at Feb 9, 2008, 4:29 AM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Feb 9, 2008, 12:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 4:29 AM EST (09:29 UTC)
- In effect from
- Feb 9, 2008, 12:00 PM EST
- Expired
- Feb 10, 2008, 3:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 090929 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EST SAT FEB 9 2008 MAZ002>004-008-009-026-NHZ011-015-091730- /O.NEW.KBOX.SN.Y.0005.080209T1700Z-080210T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 429 AM EST SAT FEB 9 2008 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM EST SUNDAY. A LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES TODAY...WITH LIGHT TO MODERATE SNOWFALL DEVELOPING AHEAD OF ITS WARM FRONT. ANOTHER WEAK LOW PRESSURE MAY DEVELOP ON THIS FRONT ALONG THE SOUTHERN NEW ENGLAND COAST THIS EVENING. THE SNOW WILL MAINLY IMPACT LOCATIONS ABOVE 1000 FT THIS AFTERNOON INTO THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS41 KBOX 091727 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1227 PM EST SAT FEB 9 2008 MAZ002>004-008-009-026-NHZ011-015-100130- /O.CON.KBOX.SN.Y.0005.000000T0000Z-080210T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 1227 PM EST SAT FEB 9 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY FOR FRANKLIN... NORTHERN WORCESTER...WESTERN HAMPSHIRE...WESTERN HAMPDEN AND NORTHERN MIDDLESEX COUNTIES OF MASSACHUSETTS. THIS INCLUDES THE CITIES OF CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD AND AYER. IN SOUTHERN NEW HAMPSHIRE THE COUNTIES INCLUDED ARE CHESHIRE...WESTERN AND CENTRAL HILLSBOROUGH. THIS INCLUDES THE CITIES OF JAFFREY... KEENE...PETERBOROUGH AND WEARE. LOW PRESSURE OVER THE GREAT LAKES MIDDAY SATURDAY WAS CIRCULATING WARMER AIR ALOFT INTO NEW ENGLAND. THIS WAS RESULTING IN LIGHT TO MODERATE SNOW OCCURRING OVER WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS AT MIDDAY...AND WILL CONTINUE TO ADVANCE NORTHEAST AND OVERSPREAD THE REMAINDER OF SOUTHERN NEW ENGLAND THIS AFTERNOON. GIVEN TEMPERATURES ARE ONLY MARGINALLY COLD ENOUGH TO SUPPORT SNOW...APPRECIABLE ACCUMULATIONS WILL BE CONFINED TO THE ELEVATIONS ABOVE 1000 FT. TONIGHT...SNOW WILL BEGIN TO CHANGE TO A MIX OF SLEET AND FREEZING RAIN AFTER MIDNIGHT. THEREFORE...EXPECT HAZARDOUS TRAVEL THIS AFTERNOON AND TONIGHT. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED ACROSS NORTHWEST MASSACHUSETTS...MAINLY ALONG AND NORTH OF THE MASSACHUSETTS TURNPIKE AND WEST OF INTERSTATE 495. FOR SOUTHWEST NEW HAMPSHIRE...SNOW TOTALS WILL RANGE BETWEEN 3 TO 5 INCHES. FARTHER SOUTH AND EAST TOWARDS HARTFORD...PROVIDENCE AND BOSTON...MAINLY RAIN IS EXPECTED WITH SNOW POSSIBLY MIXING IN AT TIMES. HOWEVER...SURFACE TEMPERATURES WILL BE TOO WARM FOR ANY ACCUMULATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NOCERA
000 WWUS41 KBOX 092356 AAA WSWBOX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 656 PM EST SAT FEB 9 2008 MAZ002>004-008-009-026-NHZ011-015-100800- /O.CON.KBOX.SN.Y.0005.000000T0000Z-080210T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER...JAFFREY... KEENE...PETERBOROUGH...WEARE 656 PM EST SAT FEB 9 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY FOR FRANKLIN... NORTHERN WORCESTER...WESTERN HAMPSHIRE...WESTERN HAMPDEN AND NORTHERN MIDDLESEX COUNTIES OF MASSACHUSETTS. THIS INCLUDES THE CITIES OF CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD AND AYER. IN SOUTHERN NEW HAMPSHIRE THE COUNTIES INCLUDED ARE CHESHIRE...WESTERN AND CENTRAL HILLSBOROUGH. THIS INCLUDES THE CITIES OF JAFFREY... KEENE...PETERBOROUGH AND WEARE. IN SOUTHERN NEW HAMPSHIRE THE COUNTIES INCLUDED ARE CHESHIRE... WESTERN AND CENTRAL HILLSBOROUGH. THIS INCLUDES THE CITIES OF JAFFREY... KEENE...PETERBOROUGH AND WEARE. A WARM FRONT ACROSS PENNSYLVANIA SATURDAY EVENING CONTINUES TO TRANSPORT WARMER AIR ACROSS NEW ENGLAND AT HIGHER ALTITUDES. THIS WAS RESULTING IN PERIODS OF LIGHT SNOW ACROSS THE ADVISORY AREA. EXPECT OCCASIONAL LIGHT SNOW TO CONTINUE THIS EVENING AND THEN TAPER OFF SHORTLY AFTER MIDNIGHT. GIVEN TEMPERATURES ARE HOVERING AROUND THE FREEZING MARK...SNOW ACCUMULATIONS WILL MAINLY BE CONFINED TO THE COLDER SURFACES...WHICH INCLUDES SECONDARY ROADS...EXIT AND ENTRANCE RAMPS. AS OF 7 PM SNOW ACCUMULATIONS HAVE RANGED BETWEEN 1 AND 3 INCHES...WITH HIGHEST AMOUNTS AT LOCATIONS HIGHER THAN 800 FT. EXPECT ANOTHER INCH OR TWO OF ACCUMULATION BEFORE SNOW TAPERS OFF TO FLURRIES AFTER MIDNIGHT. THIS WILL BRING STORM TOTALS TO 2 TO 5 INCHES...WITH HIGHEST AMOUNTS AT ELEVATIONS GREATER THAN 1000 FT. FARTHER SOUTH AND EAST TOWARDS HARTFORD...PROVIDENCE AND BOSTON... PERIODS OF LIGHT SNOW WILL MIX WITH AND CHANGE TO RAIN LATER THIS EVENING. THIS COMBINED WITH TEMPERATURES ABOVE FREEZING...LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NOCERA
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Feb 9, 4:21 AM EST, 8 minutes earlier.
Area forecast discussion, Feb 9, 4:21 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EST SAT FEB 9 2008
.SYNOPSIS...
LOW PRESSURE MOVING THROUGH THE GREAT LAKES TODAY WILL BRING SNOW
AND RAIN TO SOUTHERN NEW ENGLAND...ESPECIALLY THIS AFTERNOON AND
EVENING. THE LOW WILL SWING A STRONG COLD FRONT THROUGH NEW ENGLAND
SUNDAY MORNING WITH STRONG WINDS AND SNOW SQUALLS. HIGH PRESSURE
BRINGS FAIR COLD WEATHER MONDAY. ANOTHER GREAT LAKES LOW PRESSURE
WILL BRING A MIXTURE OF PRECIPITATION TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL NOON TODAY/...
SOUTHERN NEW ENGLAND STUCK IN BETWEEN TWO SYSTEMS. THE SNOW FROM
EARLIER TODAY HAS DEPARTED...BUT SCATTERED CLOUDS IN ADVANCE OF THE
NEXT SYSTEM ALREADY STARTING TO ARRIVE. STILL EXPECTING MORE CLEARING
THAN CLOUDS OVERNIGHT...WHICH WOULD LEAD TO FREEZING OF UNTREATED
SURFACES OVERNIGHT. CURRENT FORECAST MIN TEMPERATURES LOOK
REASONABLE...BUT WILL HAVE TO KEEP A CLOSE EYE ON SOUTHEAST MA.
ALREADY WITHIN A COUPLE OF DEGREES OF FORECAST IN THIS AREA.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM SUNDAY/...
WARMER AIR WILL BE TRANSPORTED NORTH AND NORTHEAST TRAILING THE HIGH
PRESSURE...THIS AIR WILL RUN OVER THE TOP OF COLDER DENSER AIR
ALREADY IN PLACE. THE RESULTING ISENTROPIC LIFT SHOULD BE ENOUGH TO
GENERATE SNOW NORTH AND RAIN SOUTH DURING THE DAY. ISENTROPIC
LIFT...AS SHOWN ON THE 285K AND 980K SURFACES...REMAINS WEST OF THE
CT VALLEY UNTIL EARLY AFTERNOON. ALTHOUGH THE NUCLEATION ZONE IS
FORECAST TO MOISTEN IN THE MORNING...DRY AIR BELOW 5000 FEET IS
FORECAST BY BUFKIT PROFILES TO LINGER OVER THE REGION UNTIL AT LEAST
MIDDAY. THIS WILL DELAY PCPN ONSET COMPARED TO PREVIOUS FORECASTS. AS
SUCH...WE ARE BRINGING LIKELY POPS TO CT VALLEY SAT EARLY AFTERNOON
AND TO EASTERN MASS A COUPLE OF HOURS LATER IN THE MID AFTERNOON. THE
FORCING SHOULD REMAIN IN PLACE THROUGH THE EARLY HALF OF THE NIGHT
WHICH SHOULD SUPPORT LIKELY TO CATEGORICAL POPS. QPF VALUES LOOK TO
BE IN THE ONE-QUARTER TO ONE-HALF INCH RANGE...WHICH WOULD SUPPORT
3-6 INCHES IN SOUTHERN NH AND 1-3 INCHES IN WESTERN AND CENTRAL MASS.
WILL CONTINUE TO MONITOR THIS POTENTIAL. THE WARM FRONT AND SOURCE OF
STRONGEST LIFT WILL MOVE NORTH OF US OVERNIGHT...BUT MODELS INDICATE
CONTINUING ISENTROPIC LIFT THROUGH THE NIGHT...SO POPS WILL LOWER
OVERNIGHT BUT LINGER AT CHANCE LEVELS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
INTERESTING DAY ON SUNDAY WEATHER-WISE AS ARCTIC FRONT ROLLS ON
THROUGH SOUTHERN NEW ENGLAND. IT LOOKS AS THOUGH THE PIECES ARE
COMING INTO PLACE FOR A DECENT WINDEX/SNOW SQUALL EVENT DURING THE
MORNING AND EARLY AFTERNOON HOURS ON SUNDAY. THE LAST TWO SHIFTS HAVE
ALLUDED TO THIS...SO THEREFORE NO MAJOR CHANGES HAVE BEEN MADE TO THE
FORECAST. INSTABILITY PARAMETERS...SYNOPTIC SCALE ASCENT...SPIKE IN
DEEP RH IN SNOW GROWTH REGION ALL POINT TO A PERIOD OF HEAVY SNOW
SQUALLS FOR A LOT OF SNE LOCATIONS.
HAVE CONTINUED THE MENTION OF ISOLD THUNDER SUNDAY MORNING INTO THE
EARLY AFTERNOON AS WELL. TRAVELERS WILL NEED TO BE AWARE THAT CHANGES
IN VSBYS AND ROAD CONDITIONS MAY BE QUITE DRAMATIC DURING THIS TIME
AS SNOW SQUALLS WITH WHITEOUT CONDITIONS WILL BE POSSIBLE. WOULDN/T
BE SURPRISED TO SEE A FLASH FREEZE IN AREAS THAT GET ABOVE FREEZING
SUNDAY MORNING. IF AND WHEN ANY HEAVY SQUALLS HIT...TEMPS WILL DROP
MARKEDLY AND ACT TO QUICKLY FREEZE ANY WATER/SLUSH ON AREA ROADWAYS.
BEST CHANCE FOR THIS WILL BE ALONG AND EAST I-95 CORRIDOR AS WELL AS
CT VALLEY.
WINDS ARE ALSO EXPECTED TO PICK QUITE MARKEDLY LATER SUNDAY AFTERNOON
AND EVENING. A WIND ADVISORY MAY BE REQUIRED FOR A TIME DURING THIS
PERIOD AS WINDS COULD POTENTIALLY GUST AROUND 50 MPH. AS PREVIOUS
FORECASTER MENTIONED...SREF STILL HAS A LOW PROB OF BLIZZARD
CONDITIONS FOR SOUTHERNMOST MASS...MAINLY THE CAPE AND ISLANDS AS
ANY SQUALLS WOULD HELP TO BRING STRONG WINDS TO THE SFC GIVEN THE
WARMER BOUNDARY LATER START.
CLOUDS BREAK A BIT SUNDAY NIGHT BUT BITING COLD AIR ADVECTION ON VERY
GUSTY WINDS CONTINUE.
UNDERCUT MOS GUIDANCE FOR MONDAY...A BLEND OF THE MOSGUIDE AND GFS 2M
TEMPS LOOKS MORE REASONABLE THAN JUST GOING WITH ONE OR THE OTHER. IN
A NUTSHELL...A COLD AND GUSTY BUT FAIR DAY.
THE NEXT SYSTEM TO AFFECT THE REGION MIDWEEK IS A COMPLEX ONE. THE
MODELS ARE HAVING A HARD TIME DETERMINING HOW IT WILL EVOLVE...AND
THAT/S UNDERSTANDABLE AT THIS RANGE. HOWEVER...THE 00Z GFS AND ECMWF
HAVE COME INTO DECENT AGREEMENT THAT LOW PRESSURE WILL DEVELOP
OVER/NEAR THE MID ATLANTIC SEABOARD EARLY WEDNESDAY AND TRACK
NORTHEASTWARD. OVERRUNNING PRECIP WILL PROBABLY COMMENCE SOMETIME TUE
AS A MIX OF PRECIPITATION...ESPECIALLY ACROSS THE INTERIOR. TUE NIGHT
LOOKS QUITE WARM...BUT THIS COULD CHANGE WITH TIME. FOR NOW...WENT
WITH RAIN FOR THE SOUTHEASTERN HALF OF THE CWA AND A MIX ACROSS THE
INTERIOR. THEN...AS LOW STRENGTHENS WHILE EXITING THE COLD AIR IS
LIKELY TO COLLAPSE BACK SOUTH AND CHANGE EVERYONE OVER TO SNOW. AT
THIS TIME...CONFIDENCE IN ANY SOLUTION IS LOW. ONE THING THAT CAN BE
SAID WITH A FAIR AMOUNT OF CONFIDENCE IS THAT THE GFS IS PROBABLY
TOO STRONG WITH THE COASTAL LOW. WE EXPECT THE OUTCOME TO BE A
SLIGHTLY WEAKER SOLUTION MORE IN LINE WITH THE CANADIAN/ECMWF/GFS
ENSEMBLE.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
VFR EXPECTED ALL AREAS FOR THE OVERNIGHT AND SATURDAY MORNING...WITH
PATCHY MVFR F POSSIBLE IN THE EARLY MORNING HOURS.
NEXT CLOUD AREA MOVES IN SATURDAY WITH MVFR CONDITIONS IN SNOW AND
RAIN AFTER 18Z IN THE CT VALLEY AND AFTER 21Z IN THE EAST. LIFR FOR
2-4 HOURS IN SNOW BDL/BAF/MHT AND ORH. PLS SEE TAFS FOR DETAILS.
PLOWING OPS LIKELY AT THOSE AIRPORT.
IFR CONDITIONS MUCH OF SATURDAY NIGHT.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...ARCTIC FRONT CROSSES REGION. LOOKING AT MAINLY VFR/MVFR
CONDITIONS BUT A PERIOD OF SNOW SQUALLS LIKELY WITH VSBYS QUICKLY
DROPPING TO UNDER AND HALF MILE AT TIMES WITH WINDS POTENTIALLY
GUSTING TO 40 KT. THEREFORE...BRIEF PERIODS OF IFR/LIFR EXPECTED
BETWEEN 14Z AND 20Z OR SO.
WESTERLY WIND GUSTS AROUND 40 KT EXPECTED SUNDAY EVENING WITH VFR
CONDITIONS.
SUNDAY NIGHT THRU MONDAY NIGHT...VFR WIND WITH WIND DIMINISHING.
TUE/WED...POTENTIAL FOR LOW CONDITIONS IN WINTRY PRECIPITATION WITH
APPROACHING STORM SYSTEM.
&&
.MARINE...
HIGH PRESSURE OVER THE REGION WILL MEAN RELATIVELY LIGHT CONDITIONS
TODAY...BUT WITH INCREASING CLOUDS AND RAIN/SNOW DEVELOPING DURING
THE AFTERNOON.
A WARM FRONT MOVES THROUGH DURING THE NIGHT. AT THIS TIME THE
PRESSURE GRADIENT WILL INCREASE...AND WINDS AND SEAS SHOULD PICK UP
TO SMALL CRAFT ADVISORY LEVELS ONCE AGAIN.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
GALE WARNING ISSUED FOR 35 TO 45 GUSTS SUNDAY INTO SUNDAY EVENING IN
WAKE OF ARCTIC FRONT.
MONDAY...GALES DIMINISH BY LATE MONDAY MORNING.
TUESDAY...WINDS AND SEAS INCREASE LATE TUE AND WED WITH APPROACHING
STORM SYSTEM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SNOW ADVISORY FROM NOON TODAY TO 3 AM EST SUNDAY FOR
MAZ002>004-008-009-026.
NH...SNOW ADVISORY FROM NOON TODAY TO 3 AM EST SUNDAY FOR NHZ011-
015.
RI...NONE.
MARINE...GALE WARNING FROM 9 AM TO 6 PM EST SUNDAY FOR ANZ232-233-235-
254.
GALE WARNING FROM 12 PM TO 6 PM EST SUNDAY FOR ANZ230.
GALE WARNING FROM 11 AM TO 6 PM EST SUNDAY FOR ANZ231-250.
GALE WARNING FROM 10 AM TO 6 PM EST SUNDAY FOR ANZ234-236.
GALE WARNING FROM 8 AM TO 6 PM EST SUNDAY FOR ANZ237-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...BELK /NOT UPDATED/
SHORT TERM...WTB /NOT UPDATED/
LONG TERM...EKSTER
AVIATION...BELK/EKSTER /SHORT TERM NOT UPDATED/
MARINE...BELK/EKSTER /SHORT TERM NOT UPDATED/Hazardous weather outlook, Feb 8, 5:25 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 525 PM EST FRI FEB 8 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 525 PM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL BRING A FEW INCHES OF SNOW TO THE INTERIOR HIGH TERRAIN LATE SATURDAY OR SATURDAY NIGHT...PARTICULARLY NORTH CENTRAL AND NORTHWEST MASSACHUSETTS INTO SOUTH CENTRAL NEW HAMPSHIRE. MAINLY RAIN IS EXPECTED ELSEWHERE AFTER PERHAPS A BRIEF PERIOD OF LIGHT SNOW AT THE ONSET. WEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH ARE LIKELY ACROSS PORTIONS OF THE REGION SUNDAY AFTERNOON. SCATTERED HEAVY SNOW SQUALLS LIKELY OCCURRING BETWEEN 9 AM AND 4 PM COULD MAKE FOR BRIEF PERIODS OF VERY LOW VISIBILITIES AND SLIPPERY TRAVEL WITH A QUICK INCH OF SNOW IN SOME LOCALITIES. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE SNOW FORENOON OR MIDDAY SUNDAY. ISOLATED POWER OUTAGES ARE POSSIBLE AS WELL...ESPECIALLY ALONG THE SOUTH COAST WHERE THE STRONGEST WIND IS EXPECTED SUNDAY AFTERNOON. RAIN...ICE AND/OR SNOW IS POSSIBLE LATE TUESDAY THROUGH WEDNESDAY AND POSSIBLY AGAIN FRIDAY. CONFIDENCE ON TIMING AND PRECIPITATION TYPE/AMOUNT IS LOW AT THIS POINT BUT PAVEMENT TREATMENT OPERATIONS ARE PROBABLY GOING TO BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR 1 INCH PER HOUR SNOWFALL RATES LATE SATURDAY IN SOUTHERN NEW HAMPSHIRE AND FOR A LOW PROBABILITY OF DAMAGING WIND POTENTIAL SUNDAY AFTERNOON. ANZ230>237-250-254-255-091030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 525 PM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WESTERLY GALE FORCE WINDS ARE LIKELY SUNDAY INTO SUNDAY NIGHT IN THE COLD AIR ADVECTION BEHIND A DEPARTING COASTAL STORM. FREEZING SPRAY IS FORECAST LATE SUNDAY NIGHT THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DRAG
Nearby
Snow Advisories in Massachusetts, 2008Snow Advisories in New Hampshire, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.